Alert archive / North Dakota / Wind Advisories in 2010

Wind Advisory 6, NWS Bismarck, ND

April 30, 20108 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Apr 30, 2010, 3:36 AM MDT for 8 counties in North Dakota. It took effect at Apr 30, 2010, 12:00 PM MDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2010, 3:36 AM MDT (09:36 UTC)
In effect from
Apr 30, 2010, 12:00 PM MDT
Expired
May 1, 2010, 6:00 PM MDT
In force
30 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 168 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2010-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2010-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2154 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

479 
WWUS73 KBIS 300936
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
436 AM CDT FRI APR 30 2010

...STRONG WINDS WILL DEVELOP IN SOUTHWEST NORTH DAKOTA THIS
MORNING AND WILL CONTINUE THROUGH THE EVENING...

.A LOW PRESSURE SYSTEM IN THE CENTRAL DAKOTAS THIS MORNING WILL
CAUSE STRONG NORTHWEST WINDS OF AROUND 30 MPH WITH GUSTS TO 45
MPH IN SOUTHWEST NORTH DAKOTA. THE STRONG WINDS WILL CONTINUE
INTO THE EVENING. IN ADDITION TO THE STRONG WINDS...SHOWERS CAN
BE EXPECTED TODAY...BECOMING MIXED WITH OR CHANGING TO SNOW
TONIGHT. SNOW ACCUMULATION...IF ANY OCCURS...WILL BE LIGHT AND
GENERALLY ON GRASSY AREAS.

NDZ040-041-043-044-301745-
/O.NEW.KBIS.WI.Y.0006.100430T1800Z-100501T0600Z/
SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER
336 AM MDT FRI APR 30 2010

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT. 

* THE WIND ADVISORY IS IN EFFECT FROM NOON TODAY TO MIDNIGHT
  TONIGHT. 

* NORTHWEST WINDS WILL INCREASE TO AROUND 30 MPH BY NOON.
  OCCASIONAL GUSTS TO 45 MPH CAN BE EXPECTED THIS AFTERNOON AND
  EARLY THIS EVENING. THE WINDS WILL DIMINISH TO AROUND 20 MPH BY
  MIDNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
8 follow-up statements
993 
WWUS73 KBIS 301644
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1144 AM CDT FRI APR 30 2010

...STRONG WINDS WILL DEVELOP IN SOUTHWEST NORTH DAKOTA THIS
AFTERNOON...AND CONTINUE THROUGH THE EVENING...

.STRONG NORTHWEST WINDS WILL MOVE INTO WESTERN NORTH DAKOTA THIS
AFTERNOON...ON THE BACK SIDE OF A LOW PRESSURE SYSTEM. THE
STRONGEST WINDS WILL EXTEND FROM EASTERN MONTANA...INTO NORTHWEST
SOUTH DAKOTA...THIS INCLUDES MUCH OF SOUTHWEST NORTH DAKOTA...FROM
BEACH AND MEDORA...SOUTH THROUGH BOWMAN AND HETTINGER. NORTHWEST WINDS
WILL INCREASE THIS AFTERNOON TO 3O TO 35 MPH WITH OCCASIONAL GUSTS
TO 50 MPH EXPECTED FROM MID AFTERNOON..INTO THE EVENING. THIS
WINDS WILL DIMINISH AFTER MIDNIGHT. IN ADDITION TO THE STRONG
WINDS...SHOWERS CAN BE EXPECTED TODAY...BECOMING MIXED WITH OR
CHANGING TO SNOW TONIGHT. SNOW ACCUMULATION...IF ANY OCCURS...WILL
BE LIGHT AND GENERALLY ON GRASSY AREAS.

NDZ031-032-010100-
/O.EXA.KBIS.WI.Y.0006.100430T1800Z-100501T0600Z/
GOLDEN VALLEY-BILLINGS-
INCLUDING THE CITIES OF...BEACH...MEDORA
1044 AM MDT FRI APR 30 2010

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* THE WIND ADVISORY IS IN EFFECT FROM NOON TODAY TO MIDNIGHT 
  TONIGHT. 

* NORTHWEST WINDS WILL INCREASE TO AROUND 35 THIS AFTERNOON.
  OCCASIONAL GUSTS TO 50 MPH CAN BE EXPECTED THIS AFTERNOON AND
  THIS EVENING. THE WINDS WILL DIMINISH TO AROUND 20 MPH AFTER
  MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ040-041-043-044-010100-
/O.CON.KBIS.WI.Y.0006.100430T1800Z-100501T0600Z/
SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER
1044 AM MDT FRI APR 30 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* THE WIND ADVISORY IS IN EFFECT FROM NOON TODAY TO MIDNIGHT 
  TONIGHT. 

* NORTHWEST WINDS WILL INCREASE TO AROUND 35 MPH THIS AFTERNOON.
  OCCASIONAL GUSTS TO 55 MPH CAN BE EXPECTED THIS AFTERNOON AND
  THIS EVENING. THE WINDS WILL DIMINISH TO AROUND 20 MPH AFTER
  MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
197 
WWUS73 KBIS 302123
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
423 PM CDT FRI APR 30 2010

...STRONG WINDS WILL IN THE SOUTHWEST THROUGH THE EVENING...

.STRONG NORTHWEST WINDS WILL MOVE INTO WESTERN NORTH DAKOTA LATE THIS
AFTERNOON...ON THE BACK SIDE OF A LOW PRESSURE SYSTEM. THIS
INCLUDES MUCH OF SOUTHWEST NORTH DAKOTA...FROM BEACH AND
MEDORA...SOUTH THROUGH BOWMAN AND HETTINGER. EXPECT WINDS OF 30
TO 35 MPH TO CONTINUE THROUGH THIS EVENING. SOME GUSTS TO 50 MPH
ARE POSSIBLE LATE THIS AFTERNOON THROUGH MID EVENING. THE WINDS
WILL DIMINISH AFTER MIDNIGHT.

NDZ031-032-040-041-043-044-010530-
/O.CON.KBIS.WI.Y.0006.000000T0000Z-100501T0600Z/
GOLDEN VALLEY-BILLINGS-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...MARMARTH...MOTT...
BOWMAN...HETTINGER
323 PM MDT FRI APR 30 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... 

* THE WIND ADVISORY IS IN EFFECT THROUGH MIDNIGHT TONIGHT.

* NORTHWEST WINDS WILL INCREASE TO AROUND 35 MPH THIS AFTERNOON.
  OCCASIONAL GUSTS TO 50 MPH CAN BE EXPECTED LATE THIS AFTERNOON
  THROUGH MID EVENING. THE WINDS WILL DIMINISH TO AROUND 20 MPH
  AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
151 
WWUS73 KBIS 302142 CCA
NPWBIS

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
441 PM CDT FRI APR 30 2010

...STRONG WINDS WILL IN THE SOUTHWEST THROUGH THE EVENING...

.STRONG NORTHWEST WINDS WILL MOVE INTO WESTERN NORTH DAKOTA LATE THIS
AFTERNOON AND EARLY THIS EVENING...ON THE BACK SIDE OF A LOW PRESSURE
SYSTEM. THIS INCLUDES MUCH OF SOUTHWEST NORTH DAKOTA...FROM BEACH
AND MEDORA...SOUTH THROUGH BOWMAN AND HETTINGER. EXPECT WINDS OF
30 TO 35 MPH TO CONTINUE THROUGH THIS EVENING. SOME GUSTS TO 50
MPH ARE POSSIBLE LATE THIS AFTERNOON THROUGH MID EVENING. THE
WINDS WILL DIMINISH AFTER MIDNIGHT.

NDZ031-032-040-041-043-044-010600-
/O.CON.KBIS.WI.Y.0006.000000T0000Z-100501T0600Z/
GOLDEN VALLEY-BILLINGS-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...MARMARTH...MOTT...
BOWMAN...HETTINGER
341 PM MDT FRI APR 30 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... 

* THE WIND ADVISORY IS IN EFFECT THROUGH MIDNIGHT TONIGHT.

* NORTHWEST WINDS WILL INCREASE TO AROUND 35 MPH THIS AFTERNOON.
  OCCASIONAL GUSTS TO 50 MPH CAN BE EXPECTED LATE THIS AFTERNOON
  THROUGH MID EVENING. THE WINDS WILL DIMINISH TO AROUND 20 MPH
  AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
978 
WWUS73 KBIS 010416
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1116 PM CDT FRI APR 30 2010

...STRONG WINDS WILL CONTINUE SOUTHWEST THROUGH SATURDAY...

.STRONG WEST TO NORTHWEST WINDS WILL CONTINUE OVERNIGHT THROUGH
SATURDAY AFTERNOON. THIS INCLUDES MUCH OF SOUTHWEST NORTH DAKOTA... FROM
BEACH...MEDORA...AND DICKINSON...SOUTH THROUGH BOWMAN AND HETTINGER.
EXPECT SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 45
MPH. WINDS WILL DIMINISH BY EARLY SATURDAY EVENING.

NDZ033-011230-
/O.EXB.KBIS.WI.Y.0006.000000T0000Z-100502T0000Z/
STARK-
INCLUDING THE CITY OF...DICKINSON
1016 PM MDT FRI APR 30 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT SATURDAY. 

* EXPECT A SUSTAINED WEST TO NORTHWEST WIND OF 25 TO 35
  MPH...WITH GUSTS AROUND 45 MPH. WINDS WILL DIMINISH BY EARLY
  SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
ABOVE 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

NDZ031-032-040-041-043-044-011230-
/O.EXT.KBIS.WI.Y.0006.000000T0000Z-100502T0000Z/
GOLDEN VALLEY-BILLINGS-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...MARMARTH...MOTT...
BOWMAN...HETTINGER
1016 PM MDT FRI APR 30 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MDT SATURDAY. 

* EXPECT A SUSTAINED WEST TO NORTHWEST WIND OF 25 TO 35
  MPH...WITH GUSTS AROUND 45 MPH. WINDS WILL DIMINISH BY EARLY
  SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
ABOVE 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

KINNEY
221 
WWUS73 KBIS 010936
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
436 AM CDT SAT MAY 1 2010

...TODAY WILL BE ANOTHER WINDY DAY IN SOUTHWEST AND FAR SOUTH CENTRAL
NORTH DAKOTA...

.NORTHWEST WINDS AROUND 35 MPH WITH GUSTS UP TO 45 MPH CAN BE
EXPECTED IN SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA TODAY.
THIS INCLUDES THE AREA FROM BEACH...MEDORA...AND DICKINSON...SOUTH
THROUGH BOWMAN AND HETTINGER...AND EAST TO SELFRIDGE. IN
ADDITION...SCATTERED RAIN AND SNOW SHOWERS WILL CAUSE REDUCED
VISIBILITIES AT TIMES THIS MORNING.

NDZ042-045-011745-
/O.EXA.KBIS.WI.Y.0006.000000T0000Z-100502T0000Z/
GRANT-SIOUX-
INCLUDING THE CITIES OF...ELGIN...FORT YATES
436 AM CDT SAT MAY 1 2010 /336 AM MDT SAT MAY 1 2010/

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

* EXPECT SUSTAINED NORTHWEST WINDS AROUND 30 MPH WITH GUSTS
  UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
ABOVE 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

NDZ031>033-040-041-043-044-011745-
/O.CON.KBIS.WI.Y.0006.000000T0000Z-100502T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
336 AM MDT SAT MAY 1 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* EXPECT SUSTAINED NORTHWEST WINDS 35 MPH WITH GUSTS AROUND 45
  MPH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
ABOVE 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
479 
WWUS73 KBIS 011533
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1033 AM CDT SAT MAY 1 2010

...TODAY WILL BE ANOTHER WINDY DAY IN SOUTHWEST AND FAR SOUTH
CENTRAL NORTH DAKOTA...

.NORTHWEST WINDS AROUND 35 MPH WITH GUSTS UP TO 50 MPH CAN BE
EXPECTED IN SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA TODAY.
THIS INCLUDES THE AREA FROM BEACH...MEDORA...AND DICKINSON...
SOUTH THROUGH BOWMAN AND HETTINGER...AND EAST TO SELFRIDGE. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY IN HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.


NDZ031>033-040>045-012345-
/O.CON.KBIS.WI.Y.0006.000000T0000Z-100502T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
1033 AM CDT SAT MAY 1 2010 /933 AM MDT SAT MAY 1 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...


* EXPECT SUSTAINED NORTHWEST WINDS AROUND 35 MPH WITH GUSTS UP TO
  50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
ABOVE 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
TWH
127 
WWUS73 KBIS 012048
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
348 PM CDT SAT MAY 1 2010

...TODAY WILL BE ANOTHER WINDY DAY IN SOUTHWEST AND FAR SOUTH
CENTRAL NORTH DAKOTA...

.NORTHWEST WINDS 3O TO 35 MPH WITH GUSTS UP TO 45 MPH WILL
CONTINUE OVER SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA THROUGH
LATE THIS AFTERNOON. THIS INCLUDES THE AREA FROM BEACH...MEDORA
...AND DICKINSON...SOUTH THROUGH BOWMAN AND HETTINGER...AND EAST
TO SELFRIDGE. WINDS HAVE GUSTED UP TO 40 MPH IN DICKINSON AND 47
MPH IN HETTINGER THIS MORNING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY IN HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING THIS AFTERNOON.

NDZ031>033-040>045-020000-
/O.CON.KBIS.WI.Y.0006.000000T0000Z-100502T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
348 PM CDT SAT MAY 1 2010 /248 PM MDT SAT MAY 1 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* EXPECT SUSTAINED NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS UP TO 45 
  MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
ABOVE 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
430 
WWUS73 KBIS 012355
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
655 PM CDT SAT MAY 1 2010

...WINDS WILL GRADUALLY DIMINISH THIS EVENING...

.A STRONG WEST TO NORTHWEST WIND WILL CONTINUE TO DIMINISH BELOW
ADVISORY CRITERIA THIS EVENING. EXPECT SUSTAINED SPEED OF 20 TO
25 MPH THROUGH MID EVENING...WITH A FEW GUSTS OF 35 TO 40 MPH.

NDZ031>033-040>045-020100-
/O.EXP.KBIS.WI.Y.0006.000000T0000Z-100502T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
655 PM CDT SAT MAY 1 2010 /555 PM MDT SAT MAY 1 2010/

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING. 

* A WEST TO NORTHWEST WIND WILL CONTINUE TO DIMINISH BELOW
  ADVISORY CRITERIA THIS EVENING. EXPECT SUSTAINED SPEEDS OF 20 TO
  25 MPH THROUGH MID EVENING...WITH A FEW GUSTS OF 25 TO 40 MPH.

$$

KINNEY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 30, 3:16 AM MDT, 20 minutes earlier.

Area forecast discussion, Apr 30, 3:16 AM MDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
416 AM CDT FRI APR 30 2010

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...

AN UPPER LEVEL LOW NOW OVER THE WESTERN DAKOTAS WILL LIFT SLOWLY
NORTHEAST INTO SOUTHERN MANITOBA BY SATURDAY AFTERNOON. A BROAD
SURFACE LOW IS STACKED UNDER THE UPPER LEVEL LOW AND SHOULD MOVE
NORTHEAST WITH THE UPPER LOW. OVER THE PAST HOUR A FEW SHOWERS AND
THUNDERSHOWERS HAVE DEVELOPED NEAR MOBRIDGE IN NORTH CENTRAL SOUTH
DAKOTA. EXPECT THE POTENTIAL FOR THUNDERSTORMS WILL BE MAINLY IN
CENTRAL ND TODAY...CLOSER TO CENTER OF THE LOW. WILL ISSUE A WIND
ADVISORY FOR SOUTHWEST NORTH DAKOTA THIS AFTERNOON AND EVENING AS
THE SURFACE GRADIENT STRENGTHENS. THE 700 MB LOW SHOULD MOVE FAR
ENOUGH EAST THAT THE WINDS WILL INCREASE...AND WITH POTENTIAL
LINKAGE THIS AFTERNOON...THE WINDS SHOULD INCREASE TO AROUND 30
MPH WITH GUSTS TO NEAR 45 MPH. FOG COULD BE A PROBLEM IN THE
EASTERN COUNTIES THIS MORNING DUE TO LIGHT WINDS AND CLEAR SKIES.
JAMESTOWN ASOS IS REPORTING 1/2 MILE IN FOG. IT APPEARS THAT AS
THE SYSTEM MOVES NORTHEAST MOIST COOL AIR WILL WRAP AROUND THE
LOW INTO THE FORECAST AREA LEADING TO A POTENTIAL FOR SNOW SHOWERS
IN THE WEST LATER TONIGHT. COULD BE SNOW ACCUMULATION...BUT AT
THIS TIME IT DOES NOT APPEAR TO BE SIGNIFICANT AND WILL LIKELY BE
MAINLY IN GRASSY AREAS. THE WEEKEND CONTINUES TO LOOK COOL WITH A
CHANCE OF PRECIPITATION AS SURFACE WINDS TURN NORTHWEST ON THE
BACK SIDE OF THE SURFACE LOW AND MOISTURE CONTINUES TO WRAP AROUND
THE LOW INTO THE AREA. BEST CHANCE OF PRECIP WILL BE IN THE WEST
AND NORTH CENTRAL...LEAST ALONG THE SOUTH DAKOTA BORDER. WITH THE
COOL AIR...PRECIPITATION TYPE COULD BE RAIN AND SNOW WEST AND
NORTH CENTRAL.  BY SUNDAY THE ECMWF TENDS TO WEAKEN THE UPPER
LEVEL LOW WHILE THE GFS MAINTAINS THE SYSTEM. WILL LEAN MORE
TOWARDS THE ECMWF SUNDAY NIGHT...BUT WILL MAINTAIN AT LEAST A
SLIGHT CHANCE OF PRECIP FOR NOW. TEMPERATURES TODAY WILL BE NEAR
NORMAL...BUT SHOULD REMAIN COLDER THROUGH THE WEEKEND.

.LONG TERM...MONDAY THROUGH TUESDAY NIGHT...

THE MAIN FORECAST PROBLEM TODAY CONCERNS THE STRONG EARLY WEEK
CYCLONE GLIDING ACROSS SOUTHERN CANADA. THE 00 UTC ECMWF/GEM
GLOBAL/GFS HAVE MOVED TOWARD A CONSENSUS WITH THE LOW...ALTHOUGH
SOME QUESTIONS REMAIN ABOUT EXACT TIMING AND PRECIPITATION AMOUNTS.
THAT SAID...THERE IS NOW CONSIDERABLE OVERLAP IN QPF WITH THE
STORM...AND POST FRONTAL WINDS SHOULD BE FAIRLY GUSTY OUT OF THE
NORTHWEST BY TUESDAY MORNING.

AHEAD OF THE LOW...00 UTC ECMWF/GFS 850 MB TEMPERATURES ARE BETWEEN
0C AND -3C ACROSS CENTRAL NORTH DAKOTA...SO EXPECT THAT SNOW SHOWERS
WILL BE POSSIBLE WITH OVERRUNNING ON MONDAY. A PERIOD OF LOW-LEVEL
WARM AIR ADVECTION SHOULD KEEP PRECIPITATION FALLING AS RAIN UNTIL
COLD AIR ADVECTION ON THE BACK SIDE OF THE LOW LOOKS SUFFICIENT TO
SUPPORT SNOW...AND 00 UTC ECMWF/GFS 850 MB TEMPERATURES ARE BETWEEN
0C AND -6C ACROSS THE NORTH BY TUESDAY NIGHT. IT IS WAY TOO EARLY TO
EVEN GUESS AT ACCUMULATION POSSIBILITIES...BUT THE EXPECTATION IS
FOR LIGHT ACCUMULATIONS AT BEST.

WITH LOWER HEIGHTS NOW REMAINING OVER THE NORTHERN PLAINS THROUGH
THE PERIOD...TEMPERATURES SHOULD GENERALLY BE BELOW AVERAGE.

&&

.AVIATION...

VFR CONDITIONS THIS MORNING WILL SLOWLY DEGRADE TODAY. THE EXCEPTION
IS AT JAMESTOWN...WHERE RECENT DROPS IN VISIBILITY HAVE ALREADY RESULTED
IN LIFR CONDITIONS. GENERALLY SPEAKING...RAIN SHOWERS AND A FEW
THUNDERSTORMS ARE EXPECTED TO SPREAD OVER NORTH DAKOTA AS A HUGE LOW
SPINS OVER THE NORTHERN PLAINS. SNOW WILL BE A POSSIBILITY AS
VERY COLD AIR WRAPS AROUND THE BACK SIDE OF THE LOW. MINOT AND
JAMESTOWN WILL BE MOST LIKELY TO EXPERIENCE FOG FORMATION FRIDAY
NIGHT IF THEY RECEIVE RAIN DURING THE DAY...SINCE THAT IS WHERE
WINDS WILL BE LIGHTEST.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR NDZ040-
041-043-044.

&&

SHORT TERM...TSW
LONG TERM/AVIATION...SCHECK
Hazardous weather outlook, Apr 29, 3:42 AM MDT, 23 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
442 AM CDT THU APR 29 2010

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-300945-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
442 AM CDT THU APR 29 2010 /342 AM MDT THU APR 29 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS TODAY AND THIS
EVENING. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES FOR THUNDERSTORMS ARE FORECAST BOTH FRIDAY AND SATURDAY
ACROSS WEST AND CENTRAL NORTH DAKOTA. COLD AIR FUNNELS ARE
POSSIBLE FRIDAY AND SATURDAY AS WELL...AS A LARGE UPPER LEVEL LOW
MIGRATES OVER THE LOCAL REGION.

COLDER AIR MOVING INTO WEST AND CENTRAL NORTH DAKOTA FRIDAY NIGHT
WILL BRING THE POSSIBILITY OF SNOW MIXING IN WITH RAIN. AT THIS
TIME WESTERN NORTH DAKOTA HAS THE BEST CHANCE AT RECEIVING
SNOWFALL...WITH LIGHT ACCUMULATIONS POSSIBLE.

STAY TUNED FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 1:04 PM MDTSevere Thunderstorm WarningBISMcIntosh56 min
Apr 30, 2:03 PM MDTSevere Thunderstorm WarningBISLaMoure, Logan, McIntosh33 min

Nearby

Wind Advisories in North Dakota, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.